Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 360, NWS North Platte, NE

July 20, 2008Blaine County, Custer County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2008, 10:56 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2008, 10:56 PM CDT (03:56 UTC)
Expired
Jul 20, 2008, 11:45 PM CDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Blaine County, NE, Custer County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 11:16 PM CDTTSTM WND GST 60Broken Bow, NE
Jul 20, 11:34 PM CDTTSTM WND GST 58Broken Bow, NE
Jul 20, 11:55 PM CDTTSTM WND DMGAnsley, NECUSTER COUNTY EMERGENCY MANAGEMENT REPORTS POWER OUTTAGES IN AND AROUND ANSLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 5:22 PM CDTSevere Thunderstorm WatchSPC7 hr
Jul 20, 8:58 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
2927 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 210356
SVRLBF
NEC009-041-115-210445-
/O.NEW.KLBF.SV.W.0360.080721T0356Z-080721T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1056 PM CDT SUN JUL 20 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUSTER COUNTY IN CENTRAL NEBRASKA...
  THIS INCLUDES THE CITIES OF...BROKEN BOW...ARNOLD...
  BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BREWSTER...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF TAYLOR...

* UNTIL 1145 PM CDT

* AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BREWSTER TO 7
  MILES WEST OF ANSELMO TO ARNOLD...OR ALONG A LINE EXTENDING FROM 6
  MILES NORTH OF BREWSTER TO 17 MILES NORTHEAST OF ARNOLD TO
  ARNOLD...AND MOVING SOUTHEAST AT 39 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ANSELMO BY 1100 PM CDT...
  ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA...MILBURN DIVERSION
  DAM STATE WILDLIFE MANAGEMENT AREA AND MILBURN BY 1105 PM CDT...
  VICTORIA SPRINGS STATE RECREATION AREA BY 1110 PM CDT...
  MERNA BY 1115 PM CDT...
  GATES...CALLAWAY AND ALMERIA BY 1120 PM CDT...
  BROKEN BOW BY 1130 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4204 9924 4132 9933 4106 9959 4113 10018
      4134 10023 4168 10017 4206 10022
TIME...MOT...LOC 0355Z 304DEG 33KT 4200 9978 4161 9997
          4142 10015

$$

BUTTLER
4 follow-up statements
000 
WWUS53 KLBF 210405
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT SUN JUL 20 2008

NEC009-041-115-210445-
/O.CON.KLBF.SV.W.0360.000000T0000Z-080721T0445Z/
CUSTER NE-BLAINE NE-LOUP NE-
1103 PM CDT SUN JUL 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR LOUP...BLAINE AND CUSTER COUNTIES...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS 
IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ALMERIA TO MERNA TO HIGHWAY 40 MILE MARKER 10...OR 
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF TAYLOR TO 11 MILES 
NORTHWEST OF BROKEN BOW TO 12 MILES SOUTH OF ARNOLD...MOVING 
SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 183 MILE MARKER 130 AND HIGHWAY 91 MILE MARKER 40 BY 1110
  PM CDT...
  TAYLOR...HIGHWAY 183 MILE MARKER 120 AND BROKEN BOW BY 1115 PM
  CDT...
  SARGENT BY 1120 PM CDT...
  PRESSEY STATE WILDLIFE MANAGEMENT AREA...WEISSERT...OCONTO AND
  BERWYN BY 1125 PM CDT...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO THE LINE OF WIND PRECEEDING THUNDERSTORMS...A SEVERE 
THUNDERSTORM CELL CAPABLE OF PRODUCING NICKEL SIZED HAIL WAS LOCATED 
JUST SOUTHEAST OF BREWSTER...MOVING EAST SOUTHEAST AT 40 MPH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4204 9924 4132 9933 4106 9959 4113 10018
      4134 10023 4168 10017 4206 10022
TIME...MOT...LOC 0403Z 313DEG 40KT 4184 9951 4149 9975
          4123 10009

$$

BUTTLER
000 
WWUS53 KLBF 210422
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1122 PM CDT SUN JUL 20 2008

NEC009-041-115-210445-
/O.CON.KLBF.SV.W.0360.000000T0000Z-080721T0445Z/
CUSTER NE-BLAINE NE-LOUP NE-
1119 PM CDT SUN JUL 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR LOUP...BLAINE AND CUSTER COUNTIES...

AT 1116 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF SARGENT TO 
BROKEN BOW TO 10 MILES WEST OF OCONTO...OR ALONG A LINE EXTENDING 
FROM 10 MILES SOUTHEAST OF TAYLOR TO BROKEN BOW TO 24 MILES 
SOUTHEAST OF ARNOLD...MOVING SOUTHEAST AT 46 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PRESSEY STATE WILDLIFE MANAGEMENT AREA...WESTERVILLE...OCONTO AND
  BERWYN BY 1125 PM CDT...
  ANSLEY BY 1135 PM CDT...

A WIND GUST OF 61 MPH OCCURRED AT BROKEN BOW AT 1116 PM CDT.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

OTHER SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED HAIL 
WERE LOCATED 12 MILES NORTH OF ALMERIA AND 7 MILES WEST OF ALMERIA. 
MOVEMENT OF THESE STORMS WAS TO THE EAST AT 40 MPH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4204 9924 4132 9933 4106 9959 4113 10018
      4134 10023 4168 10017 4206 10022
TIME...MOT...LOC 0419Z 313DEG 40KT 4164 9923 4137 9958
          4111 9992

$$

BUTTLER
000 
WWUS53 KLBF 210427
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT SUN JUL 20 2008

NEC009-210435-
/O.CAN.KLBF.SV.W.0360.000000T0000Z-080721T0445Z/
BLAINE NE-
1125 PM CDT SUN JUL 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR BLAINE COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR NORTH CENTRAL
NEBRASKA.

LAT...LON 4132 9933 4106 9959 4113 10018 4134 10023
      4171 9967 4204 9962 4204 9924
TIME...MOT...LOC 0425Z 313DEG 40KT 4159 9916 4132 9952
          4106 9986

$$

NEC041-115-210445-
/O.CON.KLBF.SV.W.0360.000000T0000Z-080721T0445Z/
CUSTER NE-LOUP NE-
1125 PM CDT SUN JUL 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR LOUP AND CUSTER COUNTIES...

AT 1120 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS TO 70 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST 
OF SARGENT TO BERWYN TO 8 MILES WEST OF OCONTO...OR ALONG A LINE 
EXTENDING FROM 11 MILES SOUTHWEST OF BURWELL TO BROKEN BOW TO 24 
MILES NORTH OF LEXINGTON...MOVING SOUTHEAST AT 46 MPH.

ANOTHER SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH NORTHWEST OF 
TAYLOR...CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS STORM WAS 
MOVING EAST AT 40 MPH. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  ANSLEY BY 1135 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4132 9933 4106 9959 4113 10018 4134 10023
      4171 9967 4204 9962 4204 9924
TIME...MOT...LOC 0425Z 313DEG 40KT 4159 9916 4132 9952
          4106 9986

$$

BUTTLER
000 
WWUS53 KLBF 210437
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT SUN JUL 20 2008

NEC041-115-210446-
/O.EXP.KLBF.SV.W.0360.000000T0000Z-080721T0445Z/
CUSTER NE-LOUP NE-
1136 PM CDT SUN JUL 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR LOUP AND CUSTER COUNTIES WILL
EXPIRE AT 1145 PM CDT/1045 PM MDT/...

THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING FOR LOUP COUNTY 
WILL MOVE EAST OF THE COUNTY BY 1145 PM CDT AND WILL NO LONGER POSE 
A SEVERE WEATHER THREAT.

FURTHER SOUTH...A NEW WARNING HAS BEEN ISSUED FOR FAR SOUTHEASTERN 
CUSTER COUNTY...VALID UNTIL 1215 PM CDT. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4132 9933 4106 9959 4113 10018 4134 10023
      4171 9967 4204 9962 4204 9924
TIME...MOT...LOC 0436Z 313DEG 40KT 4150 9904 4124 9940
          4098 9974

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:32 PM CDT, 8 hours 24 minutes earlier.

Area forecast discussion, Jul 20, 2:32 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT SUN JUL 20 2008

.DISCUSSION...
SFC FRONT HAS LIFTED NORTH INTO THE NIOBRARA VALLEY ACROSS WRN
NEBRASKA AND THEN SOUTH TOWARD THE MIDDLE LOUP VALLEY ACROSS CNTL
NEB AS DELINEATED BY OBS AND THE CU FIELD ON SATELLITE. ALL
INDICATIONS ARE THE DISTURBANCE OVER ERN WYOMING THIS AFTN WILL ACT
ON THE FRONT LATE THIS AFTERNOON OR EARLY THIS EVENING BEGINNING IN
THE PANHANDLE AND SPREADING EAST OVERNIGHT. WIND AND HAIL POTENTIAL
ARE QUITE HIGH TONIGHT FOR AREAS ALONG AND NORTH OF HIGHWAY 2.

FOR MONDAY...IN THE WAKE OF THE MCS SUNDAY NIGHT...THE SFC FRONT IS
PROGGED TO DROP SOUTH TO NEAR THE KS BORDER. LITTLE OR NO UPPER LEVEL
SUPPORT IS SUGGESTED BY THE MODELS FOR STORM INITIATION. POPS ARE
HELD AT SLIGHT CHANCE AND THIS IS GENEROUS CONSIDERING THE BLENDED
SOLNS OF THE GFS AND NAM12 INDICATED DRY CONDITIONS.

TUESDAY AND WEDNESDAY...THE SFC FRONT WILL REMAIN ACROSS NORTHWEST
KS OR CLOSE TO THE NEBRASKA BORDER. MOISTURE WILL CONTINUE TO POOL
ALONG AND NORTH OF THE FRONT A CANADIAN HIGH PRESSURE REMAINS
ANCHORED OVER THE GREAT LAKES. THIS TYPE OF BLOCKED PATTERN NORMALLY
IS QUITE FAVORABLE FOR RAINFALL BUT THE GFS...UKMET...ECMWF...NGM AND
NAM...THE CONSENSUS OF MODELS ARE DRY. THE OFFICIAL FORECAST INCLUDES
SLIGHT CHC POPS FOR DIURNAL DESTABILIZATION AND ISOLATED
THUNDERSTORM DEVELOPMENT. THE BLENDED GUIDANCE CONTINUES TO INDICATE
LOWER 90S FOR HIGHS TUESDAY AND THE NAM12 2M TEMPERATURES INDICATED
THE SAME FOR WEDNESDAY.

THURSDAY AND BEYOND...HPC HAS BACKED OFF ON SOME OF THE BETTER
CHANCES FOR RAINFALL. HOWEVER THE ATMOSPHERE WILL REMAIN VERY
MOIST AS SUBTROPICAL MOISTURE CONTINUES TO CIRCULATE NORTHWARD FROM
THE GULF OF MEXICO AND NORTHEASTWARD FROM THE PACIFIC VIZ AN ACTIVE
HURRICANE SEASON. POPS ARE GENERALLY HELD IN THE SLIGHT CHANCE
CATEGORY. THE GFS AND ECMWF ARE STILL SHOWING A RING OF FIRE ACROSS
NEBRASKA AND THE GFS HOLDS HIGH PRESSURE ACROSS THE GREAT LAKES WITH
A SFC FRONT THROUGH THE CNTL PLAINS BUT TOTAL RAINFALL OF LESS THAN
AN INCH IS INDICATED IN BOTH MODELS. THE HPC TEMP GRIDS LOOKED QUITE
GOOD WITH UPPER 80S AND LOWER 90S. THESE TEMPERATURES MAY NEED TO BE
RAISED A CATEGORY AS THE GFS AND ECMWF SUGGEST STRONG UPPER LEVEL
RIDGING ACROSS THE HIGH PLAINS SIGNALING WARM WEATHER AND 90S FOR
HIGHS. WE WOULD ALSO EXPECT A CONTINUATION OF NOCTURNAL FOG AND
STRATUS TONIGHT THROUGH DAY 7. THE NAM12 HAS SHOWN GOOD SKILL WITH
THIS FEATURE AND THE DEEP MOISTURE FAVORS THIS TYPE OF PATTERN.

&&

.AVIATION...
A STATIONARY FRONT ORIENTED EAST TO WEST BETWEEN THE KLBF AND KVTN
TERMINALS WILL SERVE TO FOCUS THUNDERSTORM DEVELOPMENT SUNDAY
AFTERNOON AND NIGHT. THE KLBF TERMINAL IS EXPECTED TO REMAIN DRY DUE
TO A MORE STABLE AIRMASS SOUTH OF THE FRONT...BUT THERE IS AMPLE
SUPPORT TO INCLUDE THUNDERSTORMS IN THE KVTN TAF...MAINLY AFTER 00Z.
STORMS WILL EXITS THE REGION BY 06-09Z...WITH LOW LVL STRATUS
DEVELOPING ACROSS THE AREA. THIS WILL CAUSE CIGS AND VSBY TO FALL
INTO THE MVFR FLIGHT CATEGORY. THERE IS CONCERN THAT CEILINGS MAY BE
LOWER THAN WHAT IS CURRENTLY FCST...BUT THIS CAN BE ADDRESSED IN
FUTURE TAF FCSTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC/JG
Hazardous weather outlook, Jul 20, 3:32 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT SUN JUL 20 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-211700-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
332 PM CDT SUN JUL 20 2008 /232 PM MDT SUN JUL 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF
INTERSTATE 80. A FRONTAL BOUNDARY WAS LOCATED FROM BROKEN BOW TO
SCOTTSBLUFF SUNDAY AFTERNOON...AND IS EXPECTED TO REMAIN
STATIONARY OVER THE AREA TONIGHT. A VERY MOIST AND UNSTABLE
ATMOSPHERE RESIDES ALONG AND NORTH OF THE BOUNDARY...WHILE A HOT
AND LESS HUMID AIRMASS HAS DEVELOPED SOUTH OF THE FRONT.
MEANWHILE...AN UPPER LEVEL DISTURBANCE OVER WYOMING WILL APPROACH
THE CENTRAL HIGH PLAINS THIS EVENING. AS THIS UPPER LEVEL
FEATURE SPREADS EAST TOWARD THE REGION...THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER WYOMING...SOUTH DAKOTA...AND THE NEBRASKA
PANHANDLE...WITH OTHER MORE ISOLATED ACTIVITY POSSIBLY DEVELOPING
FURTHER EAST OVER NORTH CENTRAL NEBRASKA AFTER SUNSET. THE STORMS
OVER WYOMING AND SOUTH DAKOTA WILL THEN MOVE EAST TOWARD THE
NORTHERN HALF OF THE OUTLOOK AREA DURING THE EVENING. THE INITIAL
STORM TYPE MAY BE IN THE FORM OF SUPERCELLS...CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.
HOWEVER...THESE STORMS ARE EXPECTED TO EVENTUALLY EVOLVE INTO A
BOW ECHO...AND QUICKLY MOVE EAST ALONG AND NORTH OF THE STATIONARY
FRONT ACROSS NORTH CENTRAL NEBRASKA. THIS BOWING CONVECTIVE SYSTEM
WILL POSE MAINLY A DAMAGING WIND THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE THREAT FOR THUNDERSTORMS WILL CONTINUE MAINLY DURING THE LATE
AFTERNOON AND EVENING HOURS FOR ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA FROM MONDAY THROUGH SATURDAY. RICH LOW LEVEL
MOISTURE WILL INTERACT WITH NUMEROUS UPPER LEVEL
DISTURBANCES...WHICH ARE FORECAST TO MOVE ACROSS THE CENTRAL
PLAINS THIS WEEK. THIS WILL RESULT IN INCREASED CHANCES FOR STORMS
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT NORTH OF INTERSTATE 80.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

GARNER

In the hours before

Local storm report, Jul 20, 9:25 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     7 NW BASSETT            42.65N 99.63W
07/20/2008  E60 MPH          ROCK               NE   PUBLIC

&&

MBYRD
Local storm report, Jul 20, 9:27 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     10 NW BASSETT           42.68N 99.67W
07/20/2008  E60.00 MPH       ROCK               NE   PUBLIC

&&

MBYRD
Local storm report, Jul 20, 9:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             22 WNW BROWNLEE         42.41N 101.02W
07/20/2008  E0.88 INCH       CHERRY             NE   PUBLIC

&&

MBYRD
Local storm report, Jul 20, 9:49 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 PM CDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             3 N LONG PINE           42.58N 99.70W
07/20/2008  E0.75 INCH       BROWN              NE   PUBLIC

            MOSTLY PEA SIZE HAIL...A FEW TO PENNY SIZE

&&

MASEK
Local storm report, Jul 20, 10:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 PM CDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             16 SSW MULLEN           41.83N 101.16W
07/20/2008  E1.75 INCH       HOOKER             NE   PUBLIC

&&

MBYRD
Local storm report, Jul 20, 10:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM CDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     THEDFORD                41.98N 100.57W
07/20/2008  M60 MPH          THOMAS             NE   AWOS

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:38 PM CDTSevere Thunderstorm WarningLBFSheridan52 min
Jul 20, 8:06 PM CDTSevere Thunderstorm WarningLBFSheridan39 min
Jul 20, 8:27 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan48 min
Jul 20, 8:34 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan41 min
Jul 20, 8:47 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt43 min
Jul 20, 8:49 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock41 min
Jul 20, 9:02 PM CDTSevere Thunderstorm WarningLBFCherry58 min
Jul 20, 9:31 PM CDTSevere Thunderstorm WarningLBFBrown, Rock44 min
Jul 20, 9:31 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker44 min
Jul 20, 9:54 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker36 min
Jul 20, 10:02 PM CDTSevere Thunderstorm WarningLBFCherry, Thomas43 min
Jul 20, 10:15 PM CDTSevere Thunderstorm WarningLBFBrown, Rock60 min
Jul 20, 10:53 PM CDTSevere Thunderstorm WarningLBFHolt52 min
Jul 20, 11:24 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler36 min
Jul 20, 11:32 PM CDTSevere Thunderstorm WarningLBFCuster32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.